Alert archive / Indiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 65, NWS Northern Indiana

May 28, 2019Adams County, Huntington County, Wells County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 28, 2019, 4:46 PM EDT for Adams County, Huntington County, Wells County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2019, 4:46 PM EDT (20:46 UTC)
Expired
May 28, 2019, 5:15 PM EDT
In force
29 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Adams County, IN, Huntington County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:22 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

213 
WUUS53 KIWX 282046
SVRIWX
INC001-069-179-282115-
/O.NEW.KIWX.SV.W.0065.190528T2046Z-190528T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
446 PM EDT Tue May 28 2019

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Southeastern Huntington County in northeastern Indiana...
  Northeastern Wells County in northeastern Indiana...
  Western Adams County in northeastern Indiana...

* Until 515 PM EDT.

* At 445 PM EDT, a severe thunderstorm was located near Markle, or 10
  miles west of Bluffton, moving east at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Trained weather spotters reported nickel sized hail at 
           440 PM EDT 2 miles north of Majenica.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Bluffton, Decatur, Berne, Ossian, Markle, Monroe, Preble,
  Uniondale, Vera Cruz, Magley, Travisville, Craigville, Murray,
  Liberty Center, Peterson, Monmouth, Plum Tree, North Oaks, Tocsin
  and Majenica.

This includes Interstate 69 in Indiana between mile markers 278 and
288.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4072 8547 4085 8546 4089 8489 4064 8492
TIME...MOT...LOC 2045Z 275DEG 42KT 4077 8536 

HAIL...0.88IN
WIND...60MPH
 
$$

Brown
1 follow-up statement
891 
WWUS53 KIWX 282105 RRA
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
505 PM EDT Tue May 28 2019

INC001-069-179-282115-
/O.EXP.KIWX.SV.W.0065.000000T0000Z-190528T2115Z/
Huntington IN-Wells IN-Adams IN-
505 PM EDT Tue May 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNTINGTON...
NORTHEASTERN WELLS AND WESTERN ADAMS COUNTIES WILL EXPIRE AT 515 PM
EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Indiana.

LAT...LON 4072 8547 4085 8546 4089 8489 4064 8492
TIME...MOT...LOC 2105Z 275DEG 42KT 4075 8508 

$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:25 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 28, 2:25 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
225 PM EDT Tue May 28 2019

.SYNOPSIS...
Issued at 400 AM EDT Tue May 28 2019

Isolated showers with perhaps a thunderstorm will continue early
this morning. Scattered showers and storms are expected to
redevelop this afternoon across portions of northern Indiana and
northwest Ohio as a cold front drops across the southern Great
Lakes. A few of these storms could be strong to severe this
afternoon with gusty winds. Rain chances will increase again later
tonight into early Wednesday, with a continued chance of showers
and thunderstorms through Thursday.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 219 PM EDT Tue May 28 2019

Latest surface analysis has quasi-stationary boundary over the
area this afternoon with frontal wave moving toward Lake Erie and
low pressure back to the west over Kansas. Visible satellite
indicating some partial clearing south of this boundary which has
airmass destabilizing with afternoon heating as SB CAPEs exceeding
3500J/kg in southeast CWA where temperatures have reached 80F and
dewpoints near 70F. Good shear profiles along the frontal
boundary with effective bulk shear 40kts will be supportive of
additional thunderstorm development as the afternoon progresses
although not exactly aligned spatially with greatest instability.
Uncertainty remains in how organized afternoon development will be
but forecast soundings indicating primarily unidirectional
profiles supporting more of a hail/wind threat. Better focus of
moisture convergence along the front back in the plains/mid-MS
valley and expected to be the focus for more organized
thunderstorm development going into the evening hours.
Strengthening nocturnal LLJ up to 50kts will nose into mid-MS
valley tonight providing continued support for discrete storms to
organize into a convective complex that is expected to ride along
frontal boundary and impact the area after midnight and continue
into Wednesday morning. This scenario favors storms becoming more
elevated with time and with PW around 1.5 inches and warm cloud
depths approaching 15Kft any type of training along the front will
put heavy rain as the primary threat overnight...as some of last
nights storms illustrated with rainfall over an inch in 30
minutes. HREF members in decent agreement wrt timing with leading
edge of complex arriving in NW CWA around midnight but not
surprising plenty of spread in the finer details.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 219 PM EDT Tue May 28 2019

Forecast period to begin with upper low lifting out of the four
corners into the central plains/mid-MS valley. This is expected to
bring one additional frontal wave along quasi-stationary boundary
into the region on Thursday. Expect ongoing nocturnal convective
complex Wednesday night into Thursday morning to impact the
area...PW ahead of this wave 1.5-2.0 along with modest instability
and shear will have locally heavy rain possible and a few storms
producing damaging wind gusts. This wave will finally allow front
to push through and clear the area by Friday and bring with it a
pleasant day of cooler and less humid conditions. Northwest flow
pattern going into the weekend will bring a couple of weak
disturbances through the area but all in all a much quieter
pattern remainder of the forecast period with seasonable
temperatures at or slightly below normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 123 PM EDT Tue May 28 2019

Weak front is currently draped across the area with warm/unstable
conditions at KFWA and lingering MVFR stratus over KSBN. Expect
some improvement at KSBN later this evening but a secondary round
of showers (possibly a few thunderstorms) will arrive overnight
with additional low stratus thereafter. At KFWA...expect storms to
move through this afternoon with severe weather possible. A brief
period of VFR then expected before additional rain and low stratus
returns late tonight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 28, 2:42 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
242 PM EDT Tue May 28 2019

INZ003>009-012>016-MIZ077>081-OHZ001-002-291845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-
242 PM EDT Tue May 28 2019 /142 PM CDT Tue May 28 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

A few showers and thunderstorms are possible this afternoon with
frequent lightning and heavy downpours the main threat.

Additional showers and thunderstorms are expected to overspread the
area from the west overnight into early Wednesday. Thunderstorms
could be accompanied by some gusty winds and locally heavy rainfall
late tonight into early Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk of severe storms on Wednesday as
thunderstorms redevelop in the afternoon. Damaging wind and large
hail will be the main threat.

The chance of thunderstorms will continue on Thursday, but severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ043-046-291845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
242 PM EDT Tue May 28 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

There is a low chance of thunderstorms today. Showers and
thunderstorms will become likely overnight tonight. Severe weather
is not expected today or tonight, but any showers and storms will be
capable of producing winds to 30 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic chances of thunderstorms will continue for Tuesday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-291845-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
242 PM EDT Tue May 28 2019

...SEVERE THUNDERSTORM WATCH 273 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

A Severe Thunderstorm Watch is in effect until 8 PM EDT.
Thunderstorms will continue to develop with the potential of becoming
severe. Damaging wind gusts, isolated large hail, and localized
heavy rainfall are the main threats.

Additional showers and thunderstorms are expected to overspread the
area from the west overnight into early Wednesday. Thunderstorms
could be accompanied by some gusty winds and locally heavy rainfall
late tonight into early Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk of severe storms on Wednesday as thunderstorms
redevelop in the afternoon. Damaging wind and large hail will be the
main threat.

The chance of thunderstorms will continue on Thursday, but severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 28, 4:18 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Northern Indiana
418 PM EDT Tue May 28 2019

INZ018-025>027-OHZ024-282045-
Huntington-Adams-Allen-Wells-Van Wert-
418 PM EDT Tue May 28 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALLEN...NORTHEASTERN
HUNTINGTON...NORTHEASTERN WELLS...NORTHERN ADAMS AND WEST CENTRAL VAN
WERT COUNTIES...

At 418 PM EDT, a strong thunderstorm was located near Markle, or 7
miles west of Ossian, moving east at 55 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Bluffton, Decatur, Ossian, Markle, Monroe, Middletown, Preble,
Zanesville, Dixon, Willshire, Uniondale, Yoder, Murray, Peterson,
Tocsin, Kingsland, Rivare, Magley, Craigville and Poe.

This includes the following highways...
 Interstate 469 between mile markers 0 and 1.
 Interstate 69 in Indiana between mile markers 281 and 295.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Indiana...and west central Ohio.

LAT...LON 4076 8541 4095 8540 4096 8478 4073 8479
      4073 8480 4070 8480
TIME...MOT...LOC 2018Z 276DEG 47KT 4088 8531

HAIL...0.88IN
WIND...50MPH

Brown
Local storm report, May 28, 4:32 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             3 W MOUNT ETNA          40.74N 85.62W
05/28/2019  E1.25 INCH       HUNTINGTON         IN   EMERGENCY MNGR

&&
Local storm report, May 28, 4:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             2 N MOUNT ETNA          40.77N 85.56W
05/28/2019  E1.00 INCH       HUNTINGTON         IN   EMERGENCY MNGR

&&

CM
Local storm report, May 28, 4:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             2 WNW WISTERMAN         41.13N 84.27W
05/28/2019  E1.00 INCH       PUTNAM             OH   PUBLIC

&&

CM
Special weather statement, May 28, 4:42 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Northern Indiana
442 PM EDT Tue May 28 2019

INZ018-026-027-OHZ024-282115-
Adams-Allen-Wells-Van Wert-
442 PM EDT Tue May 28 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ALLEN...
NORTHEASTERN WELLS...ADAMS AND NORTHWESTERN VAN WERT COUNTIES...

At 441 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Decatur to Bluffton. Movement was
east at 25 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Bluffton, Decatur, Berne, Ossian, Convoy, Monroe, Middlebury, Preble,
Willshire, Uniondale, Wren, Vera Cruz, Murray, Liberty Center,
Peterson, Tocsin, Kingsland, Rivare, Magley and Travisville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Indiana...and west central Ohio.

LAT...LON 4069 8534 4076 8534 4094 8513 4094 8455
      4073 8478 4073 8480 4071 8480 4062 8490
TIME...MOT...LOC 2041Z 274DEG 23KT 4089 8494 4075 8519

HAIL...0.88IN
WIND...50MPH

Brown
Local storm report, May 28, 4:43 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 N MAJENICA            40.80N 85.46W
05/28/2019  E0.88 INCH       HUNTINGTON         IN   EMERGENCY MNGR

&&

CM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:06 PM EDTFlash Flood WarningIWXCass, Miami109 min
May 27, 8:06 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXFulton, Kosciusko, Miami, Wabash24 min
May 27, 8:13 PM EDTAreal Flood AdvisoryIWXHuntington, Kosciusko, Miami, Noble, Wabash, Whitley105 min
May 27, 8:15 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells45 min
May 27, 8:30 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Wabash, Wells45 min
May 27, 8:30 PM EDTTornado WarningIWXKosciusko, Wabash, Whitley30 min
May 27, 8:37 PM EDTSevere Thunderstorm WarningIWXGrant, Miami23 min
May 27, 8:42 PM EDTFlash Flood WarningIWXGrant, Huntington, Wabash77 min
May 27, 8:45 PM EDTTornado WarningIWXGrant, Huntington, Wells30 min
May 27, 8:52 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Wells3 hr
May 27, 8:53 PM EDTTornado WarningIWXHuntington, Whitley19 min
May 27, 8:56 PM EDTFlash Flood WarningIWXKosciusko, Wabash, Whitley63 min
May 27, 8:58 PM EDTTornado WarningIWXBlackford, Wells32 min
May 27, 9:00 PM EDTFlash Flood WarningIWXAdams, Grant, Huntington, Wells3 hr
May 27, 9:00 PM EDTTornado WarningIWXAdams, Wells30 min
May 27, 9:18 PM EDTTornado WarningIWXAdams, Blackford, Jay, Wells27 min
May 27, 9:22 PM EDTTornado WarningIWXAdams22 min
May 27, 9:37 PM EDTSevere Thunderstorm WarningIWXAdams, Jay23 min
May 27, 10:00 PM EDTSpecial Weather StatementIWXJay30 min
May 27, 10:59 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells45 hr
May 27, 11:58 PM EDTAreal Flood WarningIWXGrant, Huntington, Wabash6 hr
May 28, 12:01 AM EDTAreal Flood AdvisoryIWXAdams, Allen, Wells6 hr
May 28, 1:20 AM EDTRiver Flood WarningIWXWells68 hr
May 28, 4:50 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke5 days
May 28, 4:50 AM EDTRiver Flood WarningIWXAdams, Allen4 days
May 28, 10:13 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke25 hr
May 28, 2:32 PM EDTSpecial Weather StatementIWXGrant28 min
May 28, 3:15 PM EDTSpecial Weather StatementIWXWabash30 min
May 28, 3:39 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash, Whitley40 min
May 28, 3:44 PM EDTSpecial Weather StatementIWXMiami, Wabash31 min
May 28, 3:51 PM EDTSpecial Weather StatementIWXWabash24 min
May 28, 4:01 PM EDTSpecial Weather StatementIWXAllen29 min
May 28, 4:09 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash51 min
May 28, 4:15 PM EDTFlash Flood WarningIWXHuntington, Wabash, Wells4 hr
May 28, 4:15 PM EDTSevere Thunderstorm WarningIWXWhite45 min
May 28, 4:16 PM EDTSevere Thunderstorm WarningIWXAllen23 min
May 28, 4:18 PM EDTSpecial Weather StatementIWXAdams27 min
May 28, 4:42 PM EDTSpecial Weather StatementIWXAdams, Wells33 min
May 28, 5:03 PM EDTSpecial Weather StatementIWXAdams, Wells27 min
May 28, 5:11 PM EDTFlash Flood WarningIWXAdams3 hr
May 28, 5:25 PM EDTSpecial Weather StatementIWXJay35 min
May 28, 5:35 PM EDTSevere Thunderstorm WarningIWXAdams, Jay25 min
May 28, 5:49 PM EDTSevere Thunderstorm WarningIWXAdams, Jay7 min
May 28, 5:55 PM EDTSpecial Weather StatementIWXWabash35 min
May 28, 6:17 PM EDTSpecial Weather StatementIWXHuntington28 min
May 28, 6:26 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells13 min
May 28, 6:42 PM EDTFlash Flood WarningIWXBlackford, Grant, Wells99 min
May 28, 6:54 PM EDTAreal Flood AdvisoryIWXJay88 min
May 28, 7:25 PM EDTSpecial Weather StatementIWXJay35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.